International Journal of Health & Allied Sciences

CASE REPORT
Year
: 2017  |  Volume : 6  |  Issue : 3  |  Page : 180--183

Recurrent pulmonary embolism associated with oral hormonal contraceptive use


Bhanukumar Muthaiah1, Vineetha Bharathan Menon2 
1 Department of Internal Medicine, JSS Hospital and Medical College, JSS University, Mysore, Karnataka, India
2 Department of Clinical Pharmacy, JSS Hospital and Medical College, JSS University, Mysore, Karnataka, India

Correspondence Address:
Bhanukumar Muthaiah
Department of Internal Medicine, JSS Hospital and Medical College, JSS University, Mysore - 570 004, Karnataka
India

Pulmonary embolism (PE) is a dramatic and life-threatening complication of deep vein thrombosis, and thus, its prevention, diagnosis, and treatment are of special importance. One of the more common acquired risk factor of PE is the use of oral contraceptive (OCP) medications. We report a case of PE secondary to OCP use. A 30-year-old female patient presented with PE following OCP use. Diagnosis was confirmed with computed tomography angiography and treatment was started with thrombolytics. Although appropriate treatment was initiated and offending drug was withdrawn, patient succumbed to her illness. Thus, treatment with OCPs requires careful and thorough evaluation of patient history and regular follow-up, focusing on likely complications.


How to cite this article:
Muthaiah B, Menon VB. Recurrent pulmonary embolism associated with oral hormonal contraceptive use.Int J Health Allied Sci 2017;6:180-183


How to cite this URL:
Muthaiah B, Menon VB. Recurrent pulmonary embolism associated with oral hormonal contraceptive use. Int J Health Allied Sci [serial online] 2017 [cited 2021 Mar 8 ];6:180-183
Available from: https://www.ijhas.in/article.asp?issn=2278-344X;year=2017;volume=6;issue=3;spage=180;epage=183;aulast=Muthaiah;type=0